Format

Send to

Choose Destination
See comment in PubMed Commons below
Cancer. 1992 Jun 15;69(12):2961-4.

Clear evidence that long-term, low-dose tamoxifen treatment can induce ocular toxicity. A prospective study of 63 patients.

Author information

1
Department of Medicine, Medical School, University of Ioannina, Greece.

Abstract

The current study has prospectively investigated the incidence and course of ocular toxicity after low-dose tamoxifen treatment. Sixty-three patients with cancer who could be examined were analyzed. Tamoxifen was administered on a 20-mg daily dose. Median duration of treatment was 25 months. Median total tamoxifen dose was 14.4 gr. Four patients had retinopathy and/or keratopathy 10, 27, 31, and 35 months, respectively, after tamoxifen initiation (an incidence of 6.3%). Ophthalmologic findings consisted of decreased visual acuity, bilateral macular edema, yellow-white dots in the paramacular and fovea areas in all patients as well as corneal opacities in one patient. After tamoxifen withdrawal almost all ocular abnormalities were found to be reversible, except for the retinal opacities. This is the first prospective study in the literature indicating that even conventional low-dose tamoxifen treatment can induce ocular toxicity. In addition, the authors review and discuss the literature of the last decades.

PMID:
1591689
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center